• question-icon

    Can Norco and Percocet cause water retention?

default
Posted on Sat, 19 Jan 2019 in Medicines and Side Effects
Question: Hi, had surgery 10 days ago and I'm healing nicely. (Scar repair from a previous abdominoplasty healing gone wrong).

I have been alternating on 2 different pain meds, Norco and Percocet. I noticed yesterday that I'm retaining water in my feet and calves. Can the medication be the cause of water retention? I've been drinking protein shakes during the day and water or green tea and eating low-carb meals for dinner with a glass of wine. this my typical diet. Since surgery, I've gained 5 lbs when I should be losing weight. I've never had this happen before so I'm wondering the prescriptions can be causing the problem with extremely swollen & puffy feet?

I'd like know if this will eventually subside as I reduce and eventually discontinue the use of pain meds over the next few days.

Thank you kindly for your time,

XXXX XXXXXXX
doctor
Answered by Dr. Ivo Ditah 44 minutes later
Brief Answer:
These are not side effects of these pain medications!

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about this fluid retention and the edema that you have reported. I have reviewed these medications and are not typical side effects of these drugs. I will suggest that you start by reducing your volume of fluids and salt intake and monitoring your weight daily. If this fails to regress, then I will suggest that you seek a medical consultation to evaluate the kidneys, liver and nutritional status.

I wish you well. Best wishes and hope to hear back from you. If you have further questions, please pose them right away and I will respond to them.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3922 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Abdominoplasty

doctor1 MD

I AM A 45YR. OLD WOMAN WHO HAD 2 C SECTIONS THEN A TOTAL HYSTERECTOMY, AFTER THE HYSTERECTOMY MY STOMACH LOOKED AWFUL, IT S BEEN 13YRS AGO, BUT THE...

doctor1 MD

I had a tummy tuck 3 weeks ago and now I have pain in my upper right leg for 2 days now. I m not sure what to do it feel like a Charlie horse...

doctor1 MD

Hello I had abdominoplasty three weeks ago.I had a marcane pain buster after surgery for a few days and never experienced much p ain at all since...

doctor1 MD

I ve had abdominal pain and swelling for several months. History goes back to a hysterectomy 3.5 years ago. Uterus and right ovary was removed....

doctor1 MD

Just got labs back, ALK PHOS 132 in/l. ALT/SGPT 105 is/l and GGT 222 in/l. I am a 59 yr old female, 5ft 2 in, 169lbs. Had gastric bypass 2002, have...

doctor1 MD

Hi, I had a breast reduction and full abdominoplasty done 7 days ago. They removed the drains for my breasts last Monday and I was suppose to have...

Get personalised answers from verified doctor in minutes across 80+ specialties

200 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ivo Ditah
  • Q - What causes enlarged heart?

  • Q - What causes spotting after having sex?

  • Q - Suggest side effects of Premarin

  • Q - Suggest treatment for recurrent urinary tract infection

  • Q - Can Wimpat,Keppra and Lamictal be taken when BP is high?

  • Q - When can orgasm be experienced after a total hystorectomy?

  • Q - Is tremination of pregnancy at after 26 weeks advisable?

  • Q - What causes swelling at the injection site?

  • Q - Suggest treatment for Angioma

  • Q - What causes chronic Idiopathic thrombocytopenic purpura?

backtotop2